Maximum principle for infinite-horizon optimal control problems with dominating discount

Aseev SM & Veliov VM (2012). Maximum principle for infinite-horizon optimal control problems with dominating discount. Dynamics of Continuous, Discrete and Impulsive Systems, Series B (DCDIS-B) 19 (1): 43-63.

Full text not available from this repository.

Abstract

The paper revisits the issue of necessary optimality conditions for infinitehorizon optimal control problems. It is proved that the normal form maximum principle holds with an explicitly specified adjoint variable if an appropriate relation between the discount rate, the growth rate of the solution and the growth rate of the objective function is satisfied. The main novelty is that the result applies to general non-stationary systems and the optimal objective value needs not be finite (in which case the concept of overtaking optimality is employed). In two important particular cases it is shown that the current-value adjoint variable is characterized as the unique bounded solution of the adjoint equation. The results in this paper are applicable to several economic models for which the known optimality conditions fail.

Item Type: Article
Uncontrolled Keywords: Infinite horizon; Pontryagin maximum principle; Transversality conditions
Research Programs: Advanced Systems Analysis (ASA)
Bibliographic Reference: Dynamics of Continuous, Discrete and Impulsive Systems, Series B (DCDIS-B); 19(1-2):43-63
Depositing User: IIASA Import
Date Deposited: 15 Jan 2016 08:46
Last Modified: 25 Feb 2016 11:44
URI: http://pure.iiasa.ac.at/9874

Actions (login required)

View Item View Item

International Institute for Applied Systems Analysis (IIASA)
Schlossplatz 1, A-2361 Laxenburg, Austria
Phone: (+43 2236) 807 0 Fax:(+43 2236) 71 313